MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923); Optical Problem (3001)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that an implantable collamer lens of unknown model and size was implanted.Doctor requested consultation for patient with icl rotation and pigment dispersion.The lens remains implanted.No further information has been provided.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
4581-pigment dispersion claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5-the reporter indicated that a 12.6mm vticm5 12.6 implantable collamer lens of -9.00/1.0/154 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6)2023.Excessive vault; lens rotation; pigment dispersion; blurred vision and unreactive (fixed) pupil was reported.On 02-oct-2023 the lens was repositioned and this did not resolve the problem.Anterior chamber irrigation/evacuation of visco/fluids was performed.Patient is on ophthalmic medications.(b)(6)-pigment dispersion; unreactive(fixed) pipil.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm5 12.6 implantable collamer lens of -9.00/1.0/154 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6) 2023.Excessive vault; lens rotation; pigment dispersion; blurred vision and unreactive (fixed) pupil was reported.On (b)(6) 2023 the lens was repositioned and this did not resolve the problem.Anterior chamber irrigation/evacuation of visco/fluids was performed.Patient is on ophthalmic medications.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18060314
Report Number2023826-2023-04944
Device Sequence Number12695034
Product Code QCB
UDI-Device Identifier00840311307807
UDI-Public00840311307807
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVTICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale